Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Bismarck, ND

July 9, 2016Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2016, 10:45 PM CDT for Stutsman County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 10:45 PM CDT (03:45 UTC)
Expired
Jul 9, 2016, 11:45 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 11:05 PM CDTHAIL 11 Ssw Jamestown, NDREPORT VIA SOCIAL MEDIA.
Jul 9, 11:05 PM CDTHAIL 1.75Jamestown, NDPUBLIC REPORT ON THE NORTHWEST SIDE OF JAMESTOWN RELAYED THROUGH THE LAW ENFORCEMENT CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 8:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3085 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.0
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted.

509 
WUUS53 KBIS 100345
SVRBIS
NDC093-100445-
/O.NEW.KBIS.SV.W.0116.160710T0345Z-160710T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1045 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 1145 PM CDT

* AT 1045 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF JAMESTOWN TO 4 MILES NORTHWEST OF
  CLEVELAND...MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...GACKLE...YPSILANTI...BUCHANAN...SPIRITWOOD LAKE...
  MONTPELIER...CLEVELAND...PINGREE...ELDRIDGE...SYDNEY...WINDSOR AND
  MILLARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4663 9918 4713 9930 4721 9866 4674 9844
      4663 9844
TIME...MOT...LOC 0345Z 344DEG 22KT 4699 9866 4693 9918 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHILD
3 follow-up statements
248 
WWUS53 KBIS 100406
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT SAT JUL 9 2016

NDC093-100445-
/O.CON.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1106 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN STUTSMAN COUNTY...

AT 1106 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SPIRITWOOD TO 8 MILES EAST OF
CLEVELAND...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...YPSILANTI...BUCHANAN...SPIRITWOOD LAKE...MONTPELIER...
ELDRIDGE...SYDNEY...WINDSOR AND MILLARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BISMARCK.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4663 9903 4704 9911 4714 9863 4674 9844
      4663 9844
TIME...MOT...LOC 0406Z 335DEG 22KT 4689 9856 4685 9894 

HAIL...1.25IN
WIND...60MPH
 
$$

SCHILD
807 
WWUS53 KBIS 100427
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT SAT JUL 9 2016

NDC093-100445-
/O.CON.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1127 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN STUTSMAN COUNTY...

AT 1127 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YPSILANTI TO 12 MILES WEST OF MONTPELIER...MOVING
SOUTH AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...YPSILANTI...MONTPELIER...ELDRIDGE...SYDNEY...WINDSOR AND
MILLARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BISMARCK.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4663 9903 4692 9907 4699 9856 4674 9844
      4663 9844
TIME...MOT...LOC 0427Z 342DEG 23KT 4677 9849 4673 9885 

HAIL...1.75IN
WIND...60MPH
 
$$

SCHILD
218 
WWUS53 KBIS 100448
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 PM CDT SAT JUL 9 2016

NDC093-100457-
/O.EXP.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1148 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN COUNTY
HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4663 9903 4692 9907 4699 9856 4674 9844
      4663 9844
TIME...MOT...LOC 0446Z 344DEG 22KT 4677 9849 4673 9885 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:41 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 9, 8:41 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
841 PM CDT SAT JUL 9 2016

.UPDATE...

Issued at 841 PM CDT Sat Jul 9 2016

Quick update for Severe Thunderstorm Watch 366. Another update
will be issued within the next 75 minutes for updates to weather
grid elements.

UPDATE Issued at 527 PM CDT Sat Jul 9 2016

Quick update to account for temperatures running higher than
forecast across the far south central and southwest ND, where
there are some mid/upper 90s per last hours obs. Otherwise, no
other changes. Convection has continued to be limited to northeast
of our CWA.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 308 PM CDT Sat Jul 9 2016

Active period expected with severe storm threats as well as high
apparent temps on Sunday. Convection has moved out of our
southeast region with mostly sunny skies across the region. SPC
continues to place us in slight risk area for severe in the Day 1
outlook. High res models have waffled a bit during the day and
trended away from mid-afternoon development. Latest SPC meso
analysis page shows axis of 3000 to 4000 J/KG of CAPE extending
northward through western ND, approximately centered from Dickinson
to Williston along with substantial shear from 0 to 6 km level of
40 to 50 knots. Substantial capping in place as well with warm
base of elevated mixed layer inhibiting initiation and as noted in
SPC discussion, no significant large scale forcing with the parent
upper low well to the west. Operational HRRR still tries to
generate convection across the northeast and have maintained low
pops in place for this. In fact, have just seen a couple cells pop
up in Wells county. There also seems to be some general agreement
among the high res models for convection spreading into western ND
after 00z.

Therefore, expecting convection to continue overnight with support
of strengthening low level jet, which leads into Sunday where the
effects of better large scale forcing associated with the upper
low approaching from the west will increase. The entire state
remains in a slight risk of severe, with an enhanced risk along
and north of I-94. See day 2 outlook from SPC for details, but
expect storms to spread into ND from Montana by later
afternoon/evening with all modes of severe weather possible. GFS
maximizes sig tor parameter over northcentral and northeast parts
of our CWA after 21z Sunday.

With regard to heat, we will issue a heat advisory for parts of
south central and southeast ND on Sunday, from Sioux County
eastward to LaMoure and Dickey. High temps in the mid/upper 90s
combined with dew points in the mid/upper 60 will result in
apparent temperatures reaching the 100 to 105 degree range during
the afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 308 PM CDT Sat Jul 9 2016

Precipitation will likely be slow to exit the region as deep upper
low only reaches eastern Montana by 12z Monday. Upper low then
progresses to just north of the state by 12z Tuesday, continuing
to support unsettled weather. This will lead to strong winds on
Monday night and particularly on Tuesday, where at least a wind
advisory for a portion of the area will likely be needed.
Following Sunday's heat, temperatures will run close to normal for
the upcoming week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1254 PM CDT Sat Jul 9 2016

VFR conditions forecast through the period. However, a more active
pattern will develop later today and continue through Sunday. Some
uncertainty exists about timing and coverage for thunderstorms,
so did not include VCTS for TAFs, except for KJMS this evening.
Any storms that develop this afternoon or evening will have the
potential to turn severe.

&&

.BIS Watches/Warnings/Advisories...
Heat Advisory from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/
Sunday for NDZ045>048-050-051.

&&

UPDATE...NH
SHORT TERM...JNS
LONG TERM...JNS
AVIATION...JNS
Hazardous weather outlook, Jul 9, 10:35 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT SAT JUL 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110345-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1035 PM CDT SAT JUL 9 2016 /935 PM MDT SAT JUL 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTH
CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SCATTERED STRONG
TO SEVERE STORMS WILL ALSO BE POSSIBLE LATE TONIGHT INTO EARLY
SUNDAY MORNING OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS FAR SOUTH
CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA. HEAT INDEX VALUES OF
100 TO 105 DEGREES ARE EXPECTED.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY
EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL
ALL BE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY
NIGHT.

HEINERT

In the hours before

Local storm report, Jul 9, 9:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     FUNNEL CLOUD     3 S CARRINGTON          47.40N  99.12W
07/09/2016                   FOSTER             ND   FIRE DEPT/RESCUE

&&

NHEINERT
Local storm report, Jul 9, 10:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     BREIEN                  46.38N 100.94W
07/09/2016  E60 MPH          MORTON             ND   TRAINED SPOTTER

            WINDS GUSTED NEAR 60 THROUGH 950 PM CDT

&&

MMATHEWS
Local storm report, Jul 9, 10:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FUNNEL CLOUD     7 NE WOODWORTH          47.21N  99.20W
07/09/2016                   STUTSMAN           ND   TRAINED SPOTTER

            TRAINED SPOTTT REPORTED A BRIEF FUNNEL CLOUD THAT
            LASTED ABOUT A MINUTE.

&&

HAMILTON
Local storm report, Jul 9, 10:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     6 ENE BREIEN            46.42N 100.82W
07/09/2016  E60 MPH          MORTON             ND   TRAINED SPOTTER

            WINDS STARTED AROUND 945 AND LASTED THROUGH 10 PM. PEA
            SIZE HAIL ALSO REPORTED

&&

MMATHEWS
Special weather statement, Jul 9, 10:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT SAT JUL 9 2016

NDZ036-046-047-050-100400-
MCINTOSH-LOGAN-EMMONS-KIDDER-
1019 PM CDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KIDDER...
WESTERN LOGAN...WESTERN MCINTOSH AND EMMONS COUNTIES UNTIL 1100 PM
CDT...

AT 1017 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HAZELTON TO 4 MILES SOUTH OF THE NORTH
AND SOUTH DAKOTA BORDER. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LINTON...NAPOLEON...WISHEK...STRASBURG...HAZELTON...
BEAVER LAKE STATE PARK...KINTYRE...AND GREEN LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4617 10045 4631 10044 4647 10040 4674 9966
      4646 9949 4594 9939 4594 10043
TIME...MOT...LOC 0317Z 257DEG 35KT 4650 10030 4634 10029 4620 10026
4596 10021

MATHEWS
Special weather statement, Jul 9, 10:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT SAT JUL 9 2016

NDZ023-025-100400-
WELLS ND-FOSTER ND-
1021 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOSTER AND
NORTHEASTERN WELLS COUNTIES UNTIL 1100 PM CDT...

AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FESSENDEN...OR 19 MILES SOUTHEAST OF HARVEY...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FESSENDEN...CATHAY...BARLOW AND EMRICK.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4755 9976 4771 9974 4775 9930 4767 9930
      4767 9927 4759 9927 4759 9897 4745 9898
TIME...MOT...LOC 0321Z 267DEG 26KT 4763 9957

SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:58 PM CDTSpecial Weather StatementBISPierce47 min
Jul 9, 8:01 PM CDTSpecial Weather StatementBISWells44 min
Jul 9, 8:06 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Sioux54 min
Jul 9, 8:06 PM CDTSevere Thunderstorm WarningBISFoster, Wells54 min
Jul 9, 8:20 PM CDTTornado WarningBISFoster, Wells25 min
Jul 9, 8:41 PM CDTTornado WarningBISFoster34 min
Jul 9, 8:47 PM CDTSevere Thunderstorm WarningBISWells43 min
Jul 9, 9:00 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux60 min
Jul 9, 9:11 PM CDTTornado WarningBISFoster, Stutsman34 min
Jul 9, 9:29 PM CDTSevere Thunderstorm WarningBISFoster, Wells46 min
Jul 9, 9:38 PM CDTTornado WarningBISFoster, Stutsman, Wells37 min
Jul 9, 9:44 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells61 min
Jul 9, 9:50 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux40 min
Jul 9, 9:58 PM CDTAreal Flood WarningBISFoster, Stutsman, Wells6 hr
Jul 9, 10:19 PM CDTSpecial Weather StatementBISEmmons, Logan41 min
Jul 9, 10:21 PM CDTSpecial Weather StatementBISWells39 min
Jul 9, 11:00 PM CDTAreal Flood WarningBISStutsman6 hr
Jul 9, 11:05 PM CDTSpecial Weather StatementBISLogan, McIntosh40 min
Jul 9, 11:41 PM CDTSpecial Weather StatementBISGolden Valley, Slope49 min
Jul 9, 11:46 PM CDTSpecial Weather StatementBISDickey, LaMoure, Stutsman59 min
Jul 10, 12:33 AM CDTSpecial Weather StatementBISBillings57 min
Jul 10, 1:02 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Stark58 min
Jul 10, 1:47 AM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver, Stark58 min
Jul 10, 2:45 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Oliver, Sheridan60 min
Jul 10, 4:44 AM CDTSpecial Weather StatementBISEmmons, Kidder46 min
Jul 10, 6:42 AM CDTSpecial Weather StatementBISStutsman63 min
Jul 10, 2:22 PM CDTSpecial Weather StatementBISGolden Valley38 min
Jul 10, 3:49 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie56 min
Jul 10, 3:58 PM CDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope62 min
Jul 10, 4:41 PM CDTSevere Thunderstorm WarningBISDunn64 min
Jul 10, 4:55 PM CDTSevere Thunderstorm WarningBISBillings, Bowman, Golden Valley, Slope50 min
Jul 10, 5:18 PM CDTSpecial Weather StatementBISMcKenzie42 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail, Ward53 min
Jul 10, 5:54 PM CDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more51 min
Jul 10, 6:04 PM CDTSpecial Weather StatementBISMcKenzie41 min
Jul 10, 6:36 PM CDTSevere Thunderstorm WarningBISAdams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more54 min
Jul 10, 6:59 PM CDTSpecial Weather StatementBISBurke31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.